MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the venous sinus using a penumbra system jet 7 reperfusion catheter (jet7), a non-penumbra sheath, a microcatheter, and a guidewire.During the procedure, after completing approximately ten passes using the jet7, the physician removed the jet7 for flushing.While re-advancing the jet7 over the microcatheter and guidewire through the sheath, the jet7 became stuck at approximately ten to fifteen centimeters from the distal end of the sheath.Subsequently, the physician attempted to advance and retract the jet7 but was unsuccessful.It was reported that the microcatheter also became stuck within the sheath.Therefore, the sheath containing the jet7, microcatheter and guidewire was removed.After removal of the sheath, the physician noticed that the distal portion of the jet7 had fractured but remained connected by an inner wire within the sheath.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed with ten additional passes using new devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed a fracture on the distal end.Further evaluation revealed stretched on both sides of the fracture, and some of the internal coil winds were returned inside the non-penumbra sheath.If the device is retracted against resistance, damage such as stretching, and a subsequent fracture may occur.Evaluation of the non-penumbra sheath revealed that the distal tip appeared to be flaring outwards.This may occur if the jet7 is manipulated at an angle outside the non-penumbra sheath.It was reported that the device damage was observed after approximately ten passes.These factors may have contributed to the some of the jet7 damage and resistance during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17107463
Report Number3005168196-2023-00276
Device Sequence Number2833667
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public814548019925
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Catalogue Number5MAXJET7KIT
Device Lot NumberC00001054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 YR
Patient SexMale
Date Report Sent to FDA01/01/2005